The edmonds—Gallai decomposition for matchings in locally finite graphs

Abstract

We show that the Edmonds—Gallai decomposition theorem for matchings in finite graphs generalizes to all locally finite graphs.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    C. Berge, Sur le couplage maximum d’un graphe,C. R. Acad. Sci. Paris,247 (1958) 258–259.

    MATH  MathSciNet  Google Scholar 

  2. [2]

    R. A. Brualdi, Matchings in arbitrary graphs,Proc. Camb. Phil. Soc.,69 (1971) 401–407.

    MATH  MathSciNet  Article  Google Scholar 

  3. [3]

    F. Bry, Sur les couplages dans les graphes localement finis, Coll. Int. sur la Théorie des Graphes et la Combinatoire Marseille-Luminy 1981,Ann. Discrete Math., to appear.

  4. [4]

    J. Edmonds, Paths, trees and flowers,Canad. J. Math.,17 (1965) 449–467.

    MATH  MathSciNet  Google Scholar 

  5. [5]

    J. Edmonds andD. R. Fulkerson, Transversals and matroid partitionJ. Res. Nat. Bur. Stand., ser. B,69 (1965) 147–153.

    MATH  MathSciNet  Google Scholar 

  6. [6]

    T. Gallai, Maximale Systeme unabhängiger Kanten,Mat. Kut. Int. Közl.,9 (1964) 373–395.

    Google Scholar 

  7. [7]

    M. Las Vergnas, Degree-constrained subgraphs and matroid theory,in: Infinite and Finite Sets, Proc. Colloq. Math. Soc. J. Bolyai 10, (A. Hajnal, R. Rado and V. T. Sós, eds) Keszthely (Hungary) 1973, North-Holland 1976, pp. 1473–1502.

  8. [8]

    L. Lovász, On the structure of factorizable graphs,Acta Math. Acad. Sci. Hung.,23 (1972) 179–185.

    MATH  Article  Google Scholar 

  9. [9]

    P. J. McCarthy, Matchings in graphs II,Discrete Math. 11 (1975) 141–145.

    MATH  Article  MathSciNet  Google Scholar 

  10. [10]

    W. Mader, 1-Faktoren von Graphen,Math. Ann.,201 (1973) 269–282.

    MATH  Article  MathSciNet  Google Scholar 

  11. [11]

    O. Ore, Graphs and subgraphs,Trans. Amer. Math. Soc.,84 (1957) 109–137.

    MATH  Article  MathSciNet  Google Scholar 

  12. [12]

    J. Plesnik, Connectivity of regular graphs and the existence of 1-factor,Mat. Casopis,22 (1972) 310–318.

    MathSciNet  MATH  Google Scholar 

  13. [13]

    W. T. Tutte, The factorization of linear graphs,J. London Math. Soc.,22 (1947) 107–111.

    MATH  Article  MathSciNet  Google Scholar 

  14. [14]

    W. T. Tutte, The factorization of locally finite graphs,Canad. J. Math.,2 (1950) 44–49.

    MATH  MathSciNet  Google Scholar 

  15. [15]

    D. J. A. Welsh,Matroid Theory, Academic Press, 1976.

Download references

Author information

Affiliations

Authors

Additional information

Dedicated to Tibor Gallai on his seventieth birthday

C.N.R.S.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Bry, F., Las Vergnas, M. The edmonds—Gallai decomposition for matchings in locally finite graphs. Combinatorica 2, 229–235 (1982). https://doi.org/10.1007/BF02579231

Download citation

AMS subject classification (1980)

  • 05 C 99